Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On homogeneous nilpotent groups and rings


Authors: Gregory Cherlin, Dan Saracino and Carol Wood
Journal: Proc. Amer. Math. Soc. 119 (1993), 1289-1306
MSC: Primary 03C60; Secondary 03C10, 16N40, 20F18
MathSciNet review: 1160294
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new framework for the construction of homogeneous nilpotent groups and rings which goes a long way toward unifying the two cases, and enables us to extend previous constructions, producing a variety of new examples. In particular we find ingredients for the manufacture of $ 2{}^\aleph 0$ homogeneous nilpotent groups "in nature".


References [Enhancements On Off] (What's this?)

  • [1] C. Berline and G. Cherlin, $ QE$ rings in characteristic $ p$, Logic Year 1979/80 (M. Lerman et al., eds.), Lecture Notes in Math., vol. 859, Springer, New York, 1980, pp. 16-31. MR 619858 (84a:03032)
  • [2] M. Boffa, A. Macintyre, and F. Point, The quantifier elimination problem for rings without nilpotent elements and for semisimple rings, Model Theory of Algebra and Arithmetic (L. Pacholski et al., eds.), Lecture Notes in Math., vol. 834, Springer, New York, 1980, pp. 20-30. MR 606778 (82d:03054)
  • [3] G. Cherlin and U. Felgner, Homogeneous solvable groups, J. London Math. Soc. (2) 44 (1991), 102-120. MR 1122973 (92m:20027)
  • [4] G. Cherlin and U. Felgner, Quantifier eliminable groups, Logic Colloquium 1980 (van Dalen, ed.), North-Holland, Amsterdam, 1982, pp. 69-81. MR 673786 (84d:20007)
  • [5] R. Fraissé, Sur l'extension aux relations de quelques propriétés des ordres, Ann. Sci. École Norm. Sup. (4) 71 (1954), 363-388. MR 0069239 (16:1006b)
  • [6] K. Gruenberg, Cohomological topics in group theory, Lecture Notes in Math., vol. 143, Springer, New York, 1970. MR 0279200 (43:4923)
  • [7] N. J. S. Hughes, The use of bilinear mappings in the classification of groups of class $ 2$, Proc. Amer. Math. Soc. 2 (1951), 742-747. MR 0045110 (13:528e)
  • [8] W. Kantor, Linear groups containing a Singer cycle, J. Algebra 62 (1980), 232-234. MR 561126 (81g:20089)
  • [9] S. Mac Lane, Homology, Grundlehren Math. Wiss., vol. 114, Springer, New York, 1963. MR 1344215 (96d:18001)
  • [10] D. Saracino, Amalgamation bases for nil-$ 2$ groups, Algebra Universalis 16 (1982), 47-62. MR 690830 (84i:20035)
  • [11] D. Saracino and C. Wood, $ QE$ nil-$ 2$ groups of exponent $ 4$, J. Algebra 76 (1982), 337-352. MR 661859 (83i:03052)
  • [12] -, $ QE$ commutative nil rings, J. Symbolic Logic 49 (1984), 644-651.
  • [13] E. Weiss, Cohomology of groups, Pure Appl. Math., vol. 34, Academic Press, New York, 1969. MR 0263900 (41:8499)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03C60, 03C10, 16N40, 20F18

Retrieve articles in all journals with MSC: 03C60, 03C10, 16N40, 20F18


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1160294-0
Keywords: Amalgamation, bilinear, category, group, homogeneous, nilpotent, ring
Article copyright: © Copyright 1993 American Mathematical Society